MAUDE Adverse Event Report: VERTOS MEDICAL INC. VERTOS MILD DEVICE KIT

VERTOS MEDICAL INC. VERTOS MILD DEVICE KIT
Model Number MDK-0001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Muscle Weakness/Atrophy (1967); Paralysis (1997)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On 12/9/21, a company representative was contacted by two professional acquaintances, one of whom told of a rumor that a mild patient was in the emergency room at (b)(6) from apparent complications.After further investigation, the company rep spoke to some (b)(6) physicians who mentioned that one of their neurosurgeons had treated a patient post mild procedure.The rep reported this back to a physician customer, who does mild procedures at a facility in the (b)(6).The dr's office investigated and found that one of his patients had a mild procedure on (b)(6) 2021 and had called about post-op pain.The dr.Instructed the patient to go to the emergency room if the pain got worse but did not hear further about what happened.In (b)(6) of 2022, a professor in pain management at (b)(6) who was not involved with the patient's case followed up on the rumors and spoke to the dr.And the neurosurgeon.According to the professor: the patient had been admitted to the emergency room at (b)(6) on (b)(6) 2021 with motor/sensory loss, decreased motor strength, and dorsal flexion of the left leg; the neurosurgeon offered surgery but the patient initially refused; on (b)(6) 2021, neurosurgeon performed decompressive laminotomy surgery (not a mild procedure) on the patient and cited a dural tear at l-4; the neurosurgeon believed that the post-op symptoms were due to the dural tear and that the dural tear was due to the original mild procedure based on the fact that the patient was admitted to the hospital the next day.There was a prior closed complaint involving the same mild procedure of (b)(6) 2021 performed by the mild dr.In that complaint, two of the devices in the mild kit were damaged during use resulting in the procedure being completed with a second mild kit, with no reported harm to the patient.Investigation found no device malfunction, and vertos was not made aware of the patient's post-op symptoms.There has been no additional information about the patient's condition or the details of the (b)(6) 2021 post mild procedure surgery.After review of the available information and the medical judgement report, there is insufficient information to confirm that the dural tear occurred during the original mild procedure of (b)(6) 2021.All the information was provided by the (b)(6) professor and not directly from the facility or neurosurgeon.The only details considered confirmed are that the patient experienced post-op symptoms after the mild procedure, was admitted to the emergency room, and underwent a decompressive surgery on (b)(6) 2021.There is no evidence to suggest device malfunction was involved with the post-op symptoms or dural tear.

Brand Name
VERTOS MILD DEVICE KIT
Common Device Name
MILD DEVICE KIT
Manufacturer (Section D)
VERTOS MEDICAL INC.
95 enterprise ste. 325
aliso viejo CA 92656
Manufacturer (Section G)
VERTOS MEDICAL INC.
95 enterprise ste. 325
aliso viejo CA 92656
Manufacturer Contact
lisa maloney
95 enterprise ste. 325
aliso viejo, CA 92656
9495385252
MDR Report Key19715644
Report Number3006450448-2024-00007
Device Sequence Number8778382
Product Code HRX
UDI-Device IdentifierB235MDK00010
UDI-PublicB235MDK00010
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model NumberMDK-0001
Device Catalogue NumberMDK-0001
Device Lot Number062821-00560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale